Intestinal ischaemia associated with phaeochromocytoma
Carr, N.D., Hulme, A., Sheron, N., Lees, W.R. and Russell, RC. (1989) Intestinal ischaemia associated with phaeochromocytoma. Postgraduate Medical Journal, 65, (766), 594-596. (doi:10.1136/pgmj.65.766.594). (PMID:2602262).
Full text not available from this repository.
The present case report describes a patient with an adrenal phaeochromocytoma who presented with infarction of the small intestine. The clinical features, diagnosis and treatment of this case are described. Despite excision of the tumour and necrotic intestine, this patient died in the postoperative period from overwhelming sepsis and multi-organ failure. Special reference is made to the delayed effects of established intestinal ischaemia on immune function and it is suggested that this was major contributory factor to the fatal outcome in the present case. The onset of gastro-intestinal symptoms in patients with phaeochromocytoma should suggest the possibility of imminent gut ischaemia and indicate the necessity for prompt excision of the tumour.
|Subjects:||R Medicine > RB Pathology
R Medicine > RD Surgery
|Divisions:||University Structure - Pre August 2011 > School of Medicine > Infection, Inflammation and Repair
|Date Deposited:||25 Jan 2011 12:37|
|Last Modified:||02 Mar 2012 13:59|
|Contributors:||Carr, N.D. (Author)
Hulme, A. (Author)
Sheron, N. (Author)
Lees, W.R. (Author)
Russell, RC. (Author)
|RDF:||RDF+N-Triples, RDF+N3, RDF+XML, Browse.|
Actions (login required)